Alert archive / Georgia / Flash Flood Warnings in 2013
Flash Flood Warning 51, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Jul 10, 2013, 9:09 PM EDT for Murray County, Whitfield County, Georgia. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2013, 9:09 PM EDT (01:09 UTC)
- Expired
- Jul 11, 2013, 1:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 9:22 PM EDT | FLASH FLOOD | Dalton, GA | UNDERWOOD ROAD AND STRAIN ROAD IMPASSABLE DUE TO HIGH WATER. |
| Jul 10, 9:38 PM EDT | FLASH FLOOD | 4 Ne Dalton, GA | DAWNVILLE BEAVERDALE ROAD AS WELL AS BEAVERDALE RD IMPASSABLE DUE TO HIGH WATER. |
| Jul 10, 9:45 PM EDT | FLASH FLOOD | 2 S Cohutta, GA | CLEVELAND HIGHWAY AT NORTH HILLS DRIVE IS IMPASSABLE DUE TO HIGH WATER. |
| Jul 10, 10:00 PM EDT | FLASH FLOOD | 5 E Dalton, GA | AIRPORT ROAD NEAR THE MURRAY COUNTY LINE IS CLOSED DUE TO 2 FEET OF WATER COVERING THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1324 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
160 WGUS52 KFFC 110109 FFWFFC GAC213-313-110515- /O.NEW.KFFC.FF.W.0051.130711T0109Z-130711T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 909 PM EDT WED JUL 10 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN MURRAY COUNTY IN NORTHWEST GEORGIA CENTRAL WHITFIELD COUNTY IN NORTHWEST GEORGIA * UNTIL 115 AM EDT * AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VARNELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX. && LAT...LON 3464 8473 3465 8499 3496 8498 3494 8481 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 8:11 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 10, 8:11 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 811 PM EDT WED JUL 10 2013 .PREV DISCUSSION... /ISSUED 355 PM EDT WED JUL 10 2013/ .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... CURRENT RADAR LOOP SHOWS NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. AS FOR THE BIG PICTURE...THE LARGE UPPER LEVEL HIGH PRESSURE RIDGE OVER THE PLAINS CONTINUES AND BEGINS TO SHIFT A BIT EAST IN THE SHORT TERM. THERE IS ALSO ANOTHER WEAKER UPPER RIDGE OUT OVER THE ATLANTIC WITH A WEAK TROF AND MOISTURE PLUME WEDGED IN BETWEEN THE TWO RIDGES. THIS TROPICAL PLUME CONTINUES TO PUMP MOISTURE ACROSS THE REGION. THE MAIN SURFACE COLD FRONT NOW EXTENDING FROM THE CENTRAL GREAT LAKES STATES TO KS/CO WILL CONTINUE MOVING SOUTHEAST AND PUSH INTO NW GA BY 00Z-06Z FRI. THIS FRONT WILL BRING A BIT DRIER AIR MASS INTO NW GA FRI MORNING BUT NOT SURE IF THAT FRONT WILL MOVE THAT FAR BY 12Z FRI. WILL DEFIANTLY HAVE TO MONITOR ITS MOVEMENT. WITH INCREASED LIFT FROM THE APPROACHING FRONT...MOISTURE INCREASING ACROSS THE AREA...AND INCREASED INSTABILITY THU...EXPECT INCREASED COVERAGE AND INTENSITY OF SHRA/TSRA DEVELOPMENT ACROSS THE REGION THURSDAY. CANNOT RULE OUT STRONG TO ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL. ANOTHER THING TO KEEP IN MIND...WITH THE SATURATED SOILS AND A TONE OF DROUGHT STRICKEN TREES...IT WILL NOT TAKE SEVERE WINDS...60MPH OR GREATER...TO KNOCK TREES DOWN. 01 && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... NO MAJOR CHANGES WERE MADE TO THE EXTENDED AS MODELS CONTINUE TO SHOW A WEAK FRONT STALLING ACROSS CENTRAL GA ON FRIDAY WITH SOME DRIER AIR FILTERING INTO NORTH GA BEHIND THE FRONT. ADJUSTED DAYTIME TEMPS UP A BIT NORTH OVER THE WEEKEND AS THE DRIER AIR SHOULD RESULT IN MORE SUNSHINE AND LESS STORM COVERAGE THERE. THE GREATER CHANCES FOR STORMS SHOULD REMAIN FOCUSED ALONG AND SOUTH OF THE FRONT AND CURRENT FORECAST STILL HAS A GOOD HANDLE ON THIS. THERE IS STILL MUCH UNCERTAINTY ON THE PATH AND POSSIBLE EFFECTS OF T.S. CHANTAL OVER THE WEEKEND. THE LATEST FORECAST SUGGEST NORTH AND CENTRAL GA WILL NOT BE EFFECTED BY THE STORM OVER THE WEEKEND... BUT EARLY NEXT WEEK COULD SEE ADDITIONAL TROPICAL MOISTURE SPREAD IN OVER THE AREA... AND CONTINUE THE WET PATTERN INTO MID NEXT WEEK. 39 PREV LONG TERM DISCUSSION... /ISSUED 357 AM EDT WED JUL 10 2013/ LONG TERM /FRIDAY THROUGH TUESDAY/... STALLED FRONTAL BOUNDARY STILL SITUATED ACROSS CENTRAL/SOUTH PORTIONS OF THE CWFA ON FRIDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE BOUNDARY...ESPECIALLY DURING PEAK HEATING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING OF ALREADY SATURATED SOILS. MODELS HAVE THE FRONT BECOMING NEARLY DIFFUSE ACROSS SOUTH CENTRAL GA ON SATURDAY...BUT THE BOUNDARY COULD STILL PROVIDE SOME FOCUS FOR CONVECTIVE ACTIVITY MAINLY ACROSS THE SOUTHERN ZONES. FORECAST FOR THE LATE WEEKEND INTO EARLY NEXT WEEK WILL DEPEND HEAVILY UPON THE TRACK OF CHANTAL. THE EXACT MOVEMENT OF CHANTAL WILL BE INFLUENCED BY THE WEAK FRONTAL BOUNDARY AND RIDGING BUILDING IN ALONG THE SPINE OF THE APPALACHIANS. ALL INTERESTS IN GA SHOULD MONITOR THE FORECAST FOR T.S. CHANTAL OVER THE WEEKEND. PLEASE REFER TO NHC FOR THE LATEST TRACK GUIDANCE. NLISTEMAA && .HYDROLOGY... THE FLASH FLOOD WATCH OVER PORTIONS OF EAST CENTRAL GEORGIA FROM 2 PM TODAY UNTIL 2 AM TONIGHT WILL BE ALLOWED CONTINUE AS THIS AREA HAS SEEN SO MUCH RAINFALL THE PAST FEW DAYS THAT FLASH FLOOD GUIDANCE IS ESPECIALLY LOW... AND AN INCH OR SO OF RAINFALL IN A SHORT TIME COULD LEAD TO FLOODING. THE WET PATTERN WILL CONTINUE ON THURSDAY AS A FRONTAL BOUNDARY PUSHES INTO THE TN VALLEY... THEN INTO NORTH GA THURSDAY EVENING. ABUNDANT MOISTURE AHEAD OF THE FRONT WILL ALLOW A VERY WET PATTERN TO CONTINUE. AS A RESULT... A LARGER- SCALE FLOOD THREAT IS POSSIBLE FOR THURSDAY AFTERNOON AND EVENING... AND A FLOOD WATCH MAY BE NECESSARY FOR A MUCH LARGER AREA... DEPENDING ON THE COVERAGE OF STORMS AND RAINFALL AMOUNTS THAT OCCUR THIS AFTERNOON AND OVERNIGHT. WILL LET THE MIDNIGHT SHIFT ADDRESS THIS POTENTIAL AND POST A FLASH FLOOD WATCH IF CONDITIONS AND EXPECTED RAINFALL AMOUNTS WARRANT. 39 && .AVIATION... 00Z UPDATE... VFR CONDITIONS TONIGHT WITH 4 KFT CIGS RAISING TO NEAR 8 KFT...THEN MVFR TO LOW END VFR CIGS THURSDAY AFTER 11Z AND POSSIBLY LOWER VSBYS WITH ANY STORM DEVELOPMENT. MOST DEVELOPMENT SHOULD BE DIMINISHING THIS EVENING THOUGH AN ISOLATED SHOWER OR THUNDERSTORM CANNOT BE RULED OUT. A WAVE APPROACHING THE NORTHERN SITES NEAR 06Z TONIGHT MAY BRING AN ENHANCED CHANCE FOR DEVELOPMENT THOUGH CONFIDENCE IS LOW ON THIS RIGHT NOW AND WILL LEAVE OUT OF TAF FOR TIME BEING. BEST CHANCE FOR TSRA LOOKS TO BE AFTER 19Z THURSDAY. WINDS STAYING MAINLY SW TO NW AT 7 KTS OR LESS WITH VRB GUSTS POSSIBLE IN ANY STORM DEVELOPMENT. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ON CIGS AND TIMING OF PRECIP. HIGH CONFIDENCE ALL ELSE. BAKER && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 87 70 86 / 60 70 60 50 ATLANTA 72 86 71 86 / 60 70 60 40 BLAIRSVILLE 68 82 66 84 / 60 70 40 30 CARTERSVILLE 72 87 70 86 / 60 70 40 20 COLUMBUS 74 88 72 87 / 50 70 60 60 GAINESVILLE 72 85 69 86 / 60 70 60 40 MACON 72 89 72 87 / 50 70 70 60 ROME 72 88 69 86 / 60 60 40 20 PEACHTREE CITY 71 87 70 86 / 60 70 60 40 VIDALIA 73 89 73 87 / 30 70 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING ZONES: BANKS...CLARKE...HALL...JACKSON...MADISON...OGLETHORPE... WILKES. && SHORT TERM...01 LONG TERM....NLISTEMAA/39 AVIATION...BAKER
Hazardous weather outlook, Jul 10, 12:18 PM EDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1218 PM EDT WED JUL 10 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1218 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF EAST CENTRAL GEORGIA... AMPLE MOISTURE AND DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE STATE THIS AFTERNOON AND EVENING. THE GROUND IS SATURATED AND ADDITIONAL HEAVY RAIN COULD LEAD TO FLOODING OR FLASH FLOODING. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN DURING THIS PROLONGED CONVECTIVE LOCALLY HEAVY RAINFALL PERIOD. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING...ESPECIALLY ACROSS EAST CENTRAL GEORGIA WHERE HEAVY RAINS HAVE FALLEN FOR THE LAST FEW DAYS. RAINFALL AMOUNTS AVERAGING AROUND HALF AN INCH CAN BE EXPECTED ACROSS THE AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WHILE THIS AMOUNT OF RAIN IS NOT PARTICULARLY HIGH... SOILS ARE EXTREMELY SATURATED AND RIVER LEVELS ARE HIGH...THUS IT WILL NOT TAKE MUCH TO PRODUCE ADDITIONAL FLOODING. THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING... WIND GUSTS TO 45 MPH AND POSSIBLY SOME SMALL HAIL. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO DOWN TREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ALTHOUGH THE RAINFALL THROUGH THE WEEK AND INTO THIS WEEKEND WILL NOT BE AS PROLONGED OR WIDESPREAD AS WHAT WE SAW LAST WEEK...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS. THIS IS ESPECIALLY THE CASE THURSDAY AND FRIDAY AS A FRONT MOVES INTO THE STATE. NORTH GEORGIA WILL AGAIN HAVE THE BEST CHANCES FOR ADDITIONAL RAINFALL AND THERE IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jul 10, 6:58 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
658 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD ATHENS 33.96N 83.38W
07/10/2013 CLARKE GA 911 CALL CENTER
LAW ENFORECEMENT REPORTS WATER COVERING THE ROADWAY WITH
PORTIONS IMPASSABLE NEAR 800 WESTLAKE DRIVE AT BEACHWOOD.
&&
DEESELocal storm report, Jul 10, 7:00 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG ATHENS 33.96N 83.38W
07/10/2013 CLARKE GA 911 CALL CENTER
LAW ENFORECEMENT REPORTED SEVERAL TREES DOWN ACROSS THE
ATHENS AREA.
&&
DEESESpecial weather statement, Jul 10, 7:42 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
742 PM EDT WED JUL 10 2013
GAZ001>005-110030-
742 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES UNTIL 830
PM EDT...
AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 17 MILES NORTH OF GRAYSVILLE TO 8 MILES
WEST OF COLE CITY...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES
THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE COLE CITY...HOOKER...STEPHENSVILLE...MORGANVILLE...
WILDWOOD...NEW ENGLAND...TRENTON...LAKEVIEW...LOOKOUT MOUNTAIN...
SALEM...CISCO...GREGORY...TENNGA...BEAVERDALE AND VARNELL. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3499 8463 3493 8462 3488 8503 3475 8557
3498 8561
TIME...MOT...LOC 2342Z 312DEG 18KT 3522 8506 3517 8531
3512 8553 3501 8569Special weather statement, Jul 10, 7:47 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 PM EDT WED JUL 10 2013
GAZ035-037-046>048-057-058-110030-
747 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALTON...
ROCKDALE...OCONEE...NEWTON...BARROW...BUTTS AND HENRY COUNTIES UNTIL
830 PM EDT...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BETWEEN TO FLIPPEN...MOVING EAST AT 20 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALTON...
ROCKDALE...OCONEE...NEWTON...BARROW...BUTTS AND HENRY COUNTIES
THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE GUM CREEK...GEORGIA INTERNATIONAL HORSE PARK...YOUTH...WALNUT
GROVE...BETWEEN...FLIPPEN...BLACKSVILLE...KELLEYTOWN...ALMON...
MAGNET...NICHOLASVILLE...MCDONOUGH...CAMPTON...OAK HILL AND JERSEY.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3394 8352 3370 8366 3352 8373 3345 8385
3342 8430 3358 8407 3389 8383
TIME...MOT...LOC 2347Z 254DEG 18KT 3384 8377 3361 8395
3347 8416Special weather statement, Jul 10, 8:23 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
823 PM EDT WED JUL 10 2013
GAZ001>005-110115-
823 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS...PEA SIZED HAIL
AND HEAVY RAIN IN WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE
COUNTIES UNTIL 915 PM EDT...
AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COHUTTA TO 10 MILES WEST OF COLE CITY...
MOVING SOUTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES
THROUGH 915 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE SALEM...GREGORY...TENNGA...BEAVERDALE...COHUTTA...INDIAN
SPRINGS...GRAYSVILLE...LAKEVIEW...LOOKOUT MOUNTAIN...COLE CITY...
HOOKER...WILDWOOD...FORT OGLETHORPE...FAIRVIEW AND MORGANVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3499 8466 3486 8462 3481 8459 3478 8464
3474 8465 3460 8465 3460 8471 3463 8473
3461 8475 3461 8487 3464 8491 3462 8493
3460 8554 3498 8561
TIME...MOT...LOC 0023Z 324DEG 22KT 3492 8489 3496 8527
3493 8571Special weather statement, Jul 10, 8:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 PM EDT WED JUL 10 2013
GAZ004-005-110145-
856 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD AND
MURRAY COUNTIES UNTIL 945 PM EDT...
AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DAWNVILLE...MOVING SOUTHEAST AT 10 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITFIELD AND MURRAY COUNTIES...INCLUDING AREAS AROUND DALTON...
BEAVERDALE...SUMAC...DAWNVILLE...CRANDALL...ETON...CONASAUGA LAKE...
CHATSWORTH...NORTH GEORGIA SPEEDWAY...RAMHURST AND FORT MOUNTAIN
STATE PARK. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3484 8459 3482 8459 3478 8464 3477 8463
3474 8465 3467 8465 3461 8471 3463 8473
3461 8475 3461 8478 3477 8501 3499 8489
TIME...MOT...LOC 0056Z 314DEG 10KT 3485 8485The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:23 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Murray, Walker, Whitfield | 52 min |
| Jul 10, 8:56 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 49 min |
| Jul 10, 9:40 PM EDT | Special Weather Statement | FFC | Dade, Walker | 50 min |
| Jul 10, 9:54 PM EDT | Flash Flood Warning | FFC | Dade | 4 hr |
| Jul 10, 10:32 PM EDT | Special Weather Statement | FFC | Dade, Walker | 43 min |
| Jul 10, 10:53 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 52 min |
| Jul 10, 11:32 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 43 min |
| Jul 11, 12:15 AM EDT | River Flood Warning | FFC | Dade | 24 hr |
| Jul 11, 12:15 AM EDT | Special Weather Statement | FFC | Floyd | 30 min |
| Jul 11, 2:04 AM EDT | Areal Flood Warning | FFC | Catoosa, Chattooga, Dade, Gordon, Murray, Walker and 1 more | 6 hr |
| Jul 11, 3:58 AM EDT | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 73 more | 24 hr |
| Jul 11, 6:18 AM EDT | River Flood Warning | FFC | Whitfield | 41 hr |
| Jul 11, 5:14 PM EDT | Special Weather Statement | FFC | Twiggs | 46 min |
| Jul 11, 6:44 PM EDT | Special Weather Statement | FFC | Crawford, Taylor | 46 min |
| Jul 11, 6:47 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 43 min |
| Jul 11, 6:50 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski, Wilcox | 40 min |
| Jul 11, 7:11 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 49 min |
| Jul 11, 7:29 PM EDT | Flash Flood Warning | FFC | Jasper, Morgan, Putnam | 4 hr |
| Jul 11, 7:34 PM EDT | Special Weather Statement | FFC | Dodge, Laurens, Wilcox | 26 min |
Nearby
Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.